Alert archive / California / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 3, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 2, 2025, 3:41 PM PDT for Alpine County, El Dorado County, Placer County, California; Douglas County, Nevada. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2025, 3:41 PM PDT (22:41 UTC)
- Expired
- Jul 2, 2025, 4:15 PM PDT
- In force
- 34 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Alpine County, CA, El Dorado County, CA, Placer County, CA, Douglas County, NV
The radar
The Reno radar (KRGX), 104 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 3:45 PM PDT | HAIL 1 | 2 Sw South Lake Tahoe, CA | Public reported 1 inch hail reported in South Lake Tahoe. |
| Jul 2, 3:45 PM PDT | HAIL 1 | 2 Sw South Lake Tahoe, CA | Public reported 1 inch hail reported in South Lake Tahoe. |
| Jul 2, 4:02 PM PDT | HAIL 0.75 | 1 Sw South Lake Tahoe, CA | Report from mPING: Dime (0.75 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696
WUUS55 KREV 022241
SVRREV
CAC003-017-061-NVC005-022315-
/O.NEW.KREV.SV.W.0003.250702T2241Z-250702T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Reno NV
341 PM PDT Wed Jul 2 2025
The National Weather Service in Reno has issued a
* Severe Thunderstorm Warning for...
Alpine County in northern California...
El Dorado County in northern California...
Placer County in central California...
Douglas County in western Nevada...
* Until 415 PM PDT.
* At 340 PM PDT, a severe thunderstorm was located near South Lake
Tahoe, moving north at 5 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated. Trained spotter reported hail in South
Lake Tahoe.
IMPACT...Expect damage to roofs, siding, fencing and trees.
* Locations impacted include...
South Lake Tahoe, Dagget Pass, Bliss State Park, Meyers, Kingsbury,
Zephyr Cove, Emerald Bay, Genoa, Zephyr Cove-Round Hill Village,
South Lake Tahoe Airport, Stateline, Heavenly Valley, Meeks Bay,
and Fallen Leaf Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Tahoe, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3882 11999 3887 12014 3908 12011 3899 11980
TIME...MOT...LOC 2240Z 193DEG 6KT 3891 12003
HAIL THREAT...OBSERVED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GG3 follow-up statements
135
WWUS55 KREV 022252
SVSREV
Severe Weather Statement
National Weather Service Reno NV
352 PM PDT Wed Jul 2 2025
CAC003-017-061-NVC005-022315-
/O.CON.KREV.SV.W.0003.000000T0000Z-250702T2315Z/
Alpine CA-El Dorado CA-Placer CA-Douglas NV-
352 PM PDT Wed Jul 2 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM PDT
FOR ALPINE...EL DORADO...PLACER AND DOUGLAS COUNTIES...
At 351 PM PDT, a severe thunderstorm was located over South Lake
Tahoe, moving north at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. Trained spotter reported up to 1 inch
sized hail in South Lake Tahoe.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, fencing and trees.
Locations impacted include...
South Lake Tahoe, Dagget Pass, Bliss State Park, Meyers, Kingsbury,
Zephyr Cove, Emerald Bay, Genoa, Zephyr Cove-Round Hill Village,
South Lake Tahoe Airport, Stateline, Heavenly Valley, Meeks Bay, and
Fallen Leaf Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Tahoe, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3882 11999 3887 12014 3908 12011 3899 11980
TIME...MOT...LOC 2251Z 193DEG 6KT 3893 12002
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GG349
WWUS55 KREV 022301
SVSREV
Severe Weather Statement
National Weather Service Reno NV
401 PM PDT Wed Jul 2 2025
CAC003-017-061-NVC005-022315-
/O.CON.KREV.SV.W.0003.000000T0000Z-250702T2315Z/
Alpine CA-El Dorado CA-Placer CA-Douglas NV-
401 PM PDT Wed Jul 2 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM PDT
FOR ALPINE...EL DORADO...PLACER AND DOUGLAS COUNTIES...
At 400 PM PDT, a severe thunderstorm was located over South Lake
Tahoe, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. Trained spotter reported up to 1 inch size
hail in South Lake Tahoe.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, fencing and trees.
Locations impacted include...
South Lake Tahoe, Dagget Pass, Zephyr Cove, Genoa, Zephyr Cove-Round
Hill Village, Kingsbury, Heavenly Valley, South Lake Tahoe Airport,
Fallen Leaf Campground, and Stateline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Tahoe, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3886 11997 3893 12008 3907 12008 3899 11980
TIME...MOT...LOC 2300Z 221DEG 9KT 3895 11998
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GG778 WWUS55 KREV 022311 SVSREV Severe Weather Statement National Weather Service Reno NV 411 PM PDT Wed Jul 2 2025 CAC003-017-061-NVC005-022321- /O.EXP.KREV.SV.W.0003.000000T0000Z-250702T2315Z/ Alpine CA-El Dorado CA-Placer CA-Douglas NV- 411 PM PDT Wed Jul 2 2025 ...THE SEVERE THUNDERSTORM WARNING FOR ALPINE...EL DORADO...PLACER AND DOUGLAS COUNTIES WILL EXPIRE AT 415 PM PDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. LAT...LON 3886 11997 3893 12008 3907 12008 3899 11980 TIME...MOT...LOC 2311Z 193DEG 6KT 3896 11998 $$ GG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:32 PM PDT, 1 hour 9 minutes earlier. Its key messages:
- * Isolated to scattered showers and thunderstorms will form again this afternoon into evening across much of the region. * Temperatures will cool below seasonal averages for the holiday weekend, with diminishing precipitation chances. * A gradual warming trend begins Saturday and continues through early next week.
Area forecast discussion, Jul 2, 2:32 PM PDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Reno NV
232 PM PDT Wed Jul 2 2025
.KEY MESSAGES...
* Isolated to scattered showers and thunderstorms will form again
this afternoon into evening across much of the region.
* Temperatures will cool below seasonal averages for the holiday
weekend, with diminishing precipitation chances.
* A gradual warming trend begins Saturday and continues through
early next week.
&&
.DISCUSSION...
Similar to yesterday, with visible satellite we're seeing cumulus
buildups across the Sierra and into western Nevada. Another round of
storms are expected Thursday as well, with Friday being our driest
and coolest day of the week.
The storms this afternoon will still have some upper level support
from a broad area of divergence over our CWA due to a low centered
off the coast of SoCal. Convective initiation will occur around 1 PM
this afternoon and go through 8 PM. Chances range between 15-20% in
western NV and 25-35% in northeastern CA. DCAPE this afternoon for
the Sierra Front and northeastern CA will be around 1400-1700 J/kg,
which indicates thunderstorms could produce gusts up to 55 mph. The
main impacts from these thunderstorms today include gusty outflow
winds, hail less than 0.50" in diameter, and occasional lightning.
The environment today looks very similar to yesterday, so we can
expect similar thunderstorms to break out.
Breezy zephyr winds are expected Thursday and Friday with gusts up
to 25-30 mph. This will lead to possible recreation concerns on
local lakes, and what nudged us to issue Lake Wind Advisories. See
the Fire Weather section below for more details on fire weather
impacts.
The Fourth of July into early next week we start to dry out and
temperatures start to rebound back into the mid 90's by Sunday.
Friday's high temps only get into the mid 80's in western NV and
70's in the Sierra which is 5-10 degrees below average for this time
of year.
-Justin
&&
.AVIATION...
* There's a 20% chance for showers and thunderstorms from 20z-03z
for all eastern Sierra, northeast CA, and western NV terminals.
Primary impacts from thunderstorms include gusty/erratic winds,
small hail <0.50", and occasional lightning.
* Typical zephyr breeze from the west today with gusts 15-20 kt at
all area terminals in the afternoon. However, thunderstorms could
produce gusts up to 50 kts. Otherwise, VFR conditions prevail. -
McKellar/Justin
&&
.FIRE WEATHER...
* Shower and storm chances (15-35%) expand across much of the region
today. Once again, storms may produce abundant lightning and
strong, erratic outflow winds upwards of 50+ mph. Locally heavy
rainfall is possible inside storm cores, and small hail.
* For Thursday, there is a 3-6 hour period of critical fire
weather conditions for the Sierra Front as well as inner-basin
and ranges due to a combination of gusts of 25-30 mph with
humidities in low to mid teens. This continues on Friday, but
with much less coverage. -McKellar/Justin
&&
.REV Watches/Warnings/Advisories...
NV...Red Flag Warning from noon Thursday to midnight PDT Thursday
night NVZ420-421-423-429-458.
Lake Wind Advisory from 2 PM to 8 PM PDT Thursday NVZ002-004.
CA...Red Flag Warning from noon Thursday to midnight PDT Thursday
night CAZ278.
Lake Wind Advisory from 2 PM to 8 PM PDT Thursday CAZ072-073.
&&In the hours before
Special weather statement, Jul 2, 2:31 PM PDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Reno NV
231 PM PDT Wed Jul 2 2025
CAZ072-NVZ002-022200-
Greater Lake Tahoe Area CA-Greater Lake Tahoe Area NV-
231 PM PDT Wed Jul 2 2025
...A STRONG THUNDERSTORM WILL IMPACT EL DORADO...PLACER...SOUTHERN
WASHOE...AND DOUGLAS COUNTIES AND WESTERN CARSON CITY THROUGH 300 PM
PDT...
At 230 PM PDT, Doppler radar was tracking a strong thunderstorm over
Bliss State Park, or 7 miles northwest of South Lake Tahoe, moving
north at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Carson City, Glenbrook, Bliss State Park, Emerald Bay, Sugar Pine
Point S, Incline Village-Crystal Bay, Meeks Bay, Tahoe State Rec Area
Campground, Meeks Bay Campground, and Dollar Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Tahoe, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3893 12006 3900 12016 3923 12013 3915 11988
TIME...MOT...LOC 2130Z 194DEG 10KT 3902 12009
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GGSpecial weather statement, Jul 2, 3:26 PM PDT, 15 minutes before
Special Weather Statement
National Weather Service Reno NV
326 PM PDT Wed Jul 2 2025
CAZ072-NVZ002-003-022300-
Greater Lake Tahoe Area CA-Greater Lake Tahoe Area NV-Greater Reno-
Carson City-Minden Area NV-
326 PM PDT Wed Jul 2 2025
...A STRONG THUNDERSTORM WILL IMPACT ALPINE...EL DORADO...PLACER AND
DOUGLAS COUNTIES THROUGH 400 PM PDT...
At 326 PM PDT, Doppler radar was tracking a strong thunderstorm over
South Lake Tahoe, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
South Lake Tahoe, Dagget Pass, Zephyr Cove, Emerald Bay, Meyers,
Zephyr Cove-Round Hill Village, Kingsbury, Heavenly Valley, South
Lake Tahoe Airport, Fallen Leaf Campground, and Stateline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Tahoe, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3883 11998 3892 12011 3910 12007 3897 11980
TIME...MOT...LOC 2226Z 198DEG 8KT 3892 12002
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GGThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:10 PM PDT | Red Flag Warning | REV | Lassen | 19 min |
| Jul 2, 2:16 PM PDT | Lake Wind Advisory | REV | Alpine, El Dorado, Mono, Nevada, Placer | 30 hr |
| Jul 2, 2:29 PM PDT | Red Flag Warning | REV | Lassen | 34 hr |
| Jul 2, 4:14 PM PDT | Special Weather Statement | REV | Alpine | 31 min |
| Jul 1, 6:23 PM PDT | Special Weather Statement | REV | 37 min | |
| Jul 1, 6:57 PM PDT | Special Weather Statement | REV | Pershing | 33 min |
| Jul 2, 2:31 PM PDT | Special Weather Statement | REV | 29 min | |
| Jul 2, 3:26 PM PDT | Special Weather Statement | REV | 34 min |
Nearby
Severe Thunderstorm Warnings in California, 2025Severe Thunderstorm Warnings in Nevada, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.